Mirena Sinus Congestion, Muscle Pain and Stiffness, Brain Fog, Cold Chills, Burning Sensations
I had Mirena put in July 6, 2007. It was 2 months after the birth of my son. I felt wonderful before it was put in. I was excited about being a mom to child number two and surprised at my energy level. Three weeks after getting mirena on July 28, 2007 ... more »
I had Mirena put in July 6, 2007. It was 2 months after the birth of my son. I felt wonderful before it was put in. I was excited about being a mom to child number two and surprised at my energy level. Three weeks after getting mirena on July 28, 2007 I went to church feeling normal when suddenly I started having severe cold chills. I had to leave the service. It was hot that day and I went outside and sat in the hot sun. I couldn't get warm enough, I laid flat on the hot sidewalk to absorb the heat. Next I put on a sweatshirt, then a jacket, next I sat in a hot car until I got sick from the heat. I got nauseous and a horrible headache from the heat. When church let out we drove home. I slept for two days straight. When I finally got out of bed I was dizzy. I stayed dizzy until yesterday--two days after I had my IUD removed, One year after having it put in. I also had many other symptoms including the following: extreme fatigue, slurred speech, loss of coordination, numbness-tingling-burning sensations-in my limbs, blurry vision, brain fog, inability to comprehend simple questions such as "what is your name?", excruciating muscle pain and stiffness, joint pain, depression, short temperedness, acne, bloating, decreased sex drive, sinus congestion, shortness of breath, psoriasis, and probably more. I didn't think the IUD was responsible because I was told it was virtually side effect free and that the hormone in it was "localized" and didn't circulate through the body. Because of that misinformation I can say that this has been the hardest year of my life. I started out bonding wonderful with my newborn son, however it is hard to bond with a newborn when you are so dizzy you feel like you will drop him. Let alone the fact that I couldn't see straight, had no coordination, and was extremely tired among my many other problems. I'm not saying we didn't bond, we did, it was just so challenging. The only way I could was to lay still with him. I am usually a fun and energetic person and my baby didn't get to see much of that during the first year of his life:(. I wish I had been informed about the possible side effects or at least been treated like it could be a possible cause. Instead, I was told there was absolutely no way my Mirena could be causing my side effects. Well, now I know otherwise because every symptom I listed above has either gone away completely since I had the Mirena taken out or at least subsided dramatically. It has only been out for three days. Another thing that causes me concern is that for the first couple months of my sons life he was a very happy baby and very content. A couple of weeks after I got the IUD he became a very fussy baby. At first I thought it was colic because it was around the age that babies get colic. The fussiness lasted until I stopped breastfeeding him. I have a feeling he was having some side effects also. I wish I would have researched the Mirena more. I actually wish I had prayed about it because I have a feeling I was supposed to. I just want to say that if you or someone you know is having any health issues and they have the Mirena, please have it taken out before you do anything else. It may save you a lot of grief. I have been to the doctor so much. I have had my thyroid tested, blood tests, seen a neurologist, diabetes test, been back and forth to my doctor and a chiropractor for the muscle and joint issues I had. All I needed to do was lose the Mirena. I was told I most likely had Lupus, fibromyalgia, or MS. I am so angry at this point. Why can't they just say that it is a possibility that Mirena could cause all the side effects people are having. My children would have had so many more good memories if I had been told that. Good luck ladies! I hope Bayer finds itself in a class action lawsuit and all the doctors learn something from it!!!!!!!!!!!!!!!!!!!